Alert archive / Michigan / Tornado Warnings in 2015
Tornado Warning 1, NWS Detroit, MI
NWS Detroit, MI issued this tornado warning at Apr 9, 2015, 6:50 PM EDT for Lenawee County, Michigan. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2015, 6:50 PM EDT (22:50 UTC)
- Expired
- Apr 9, 2015, 7:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Lenawee County, MI
The radar
The Detroit radar (KDTX), 90 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
847
WFUS53 KDTX 092250
TORDTX
MIC091-092330-
/O.NEW.KDTX.TO.W.0001.150409T2250Z-150409T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
650 PM EDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN LENAWEE COUNTY IN SOUTHEASTERN MICHIGAN...
* UNTIL 730 PM EDT
* AT 649 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED OVER ADDISON...OR 9 MILES NORTH OF HUDSON...
MOVING EAST AT 35 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
ONSTED AROUND 705 PM EDT.
TECUMSEH AROUND 725 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
MANITOU BEACH-DEVILS LAKE...SPRINGVILLE...ROME CENTER...ROLLIN...
CAMBRIDGE JUNCTION AND TIPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4207 8402 4208 8402 4208 8391 4196 8395
4189 8436 4207 8436
TIME...MOT...LOC 2249Z 247DEG 30KT 4199 8435
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
MANN4 follow-up statements
792
WWUS53 KDTX 092301
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
701 PM EDT THU APR 9 2015
MIC091-092330-
/O.CON.KDTX.TO.W.0001.000000T0000Z-150409T2330Z/
LENAWEE MI-
701 PM EDT THU APR 9 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
NORTHWESTERN LENAWEE COUNTY...
AT 700 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER ONSTED...OR 11 MILES NORTHWEST OF ADRIAN...MOVING
NORTHEAST AT 35 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
TECUMSEH AROUND 725 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
SPRINGVILLE...CAMBRIDGE JUNCTION...TIPTON...ROME CENTER AND MANITOU
BEACH-DEVILS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4207 8402 4208 8402 4208 8391 4196 8395
4194 8425 4207 8430
TIME...MOT...LOC 2300Z 247DEG 30KT 4201 8422
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MANN582
WWUS53 KDTX 092308
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
708 PM EDT THU APR 9 2015
MIC091-092330-
/O.CON.KDTX.TO.W.0001.000000T0000Z-150409T2330Z/
LENAWEE MI-
708 PM EDT THU APR 9 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR NORTH
CENTRAL LENAWEE COUNTY...
AT 708 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR ONSTED...OR 9 MILES SOUTHWEST OF MANCHESTER...MOVING
NORTHEAST AT 35 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
TECUMSEH AROUND 725 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
SPRINGVILLE...CAMBRIDGE JUNCTION AND TIPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4207 8402 4208 8402 4208 8391 4196 8395
4198 8419 4207 8423
TIME...MOT...LOC 2308Z 247DEG 30KT 4203 8413
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MANN024
WWUS53 KDTX 092318
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
718 PM EDT THU APR 9 2015
MIC091-092330-
/O.CON.KDTX.TO.W.0001.000000T0000Z-150409T2330Z/
LENAWEE MI-
718 PM EDT THU APR 9 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR NORTH
CENTRAL LENAWEE COUNTY...
AT 718 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER CLINTON...OR NEAR TECUMSEH...MOVING EAST AT 40 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTH CENTRAL LENAWEE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4207 8402 4208 8402 4208 8391 4202 8393
4202 8408 4207 8411
TIME...MOT...LOC 2318Z 257DEG 33KT 4205 8401
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MANN323
WWUS53 KDTX 092330
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
730 PM EDT THU APR 9 2015
MIC091-092340-
/O.EXP.KDTX.TO.W.0001.000000T0000Z-150409T2330Z/
LENAWEE MI-
730 PM EDT THU APR 9 2015
...THE TORNADO WARNING FOR NORTH CENTRAL LENAWEE COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR SOUTHEASTERN
MICHIGAN.
LAT...LON 4207 8402 4208 8402 4208 8391 4202 8393
4202 8408 4207 8411
TIME...MOT...LOC 2329Z 247DEG 30KT 4205 8401
$$
MANNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Apr 9, 3:54 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Apr 9, 3:54 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
354 PM EDT THU APR 9 2015
.SHORT TERM...THIS AFTERNOON AND TONIGHT
THE SURFACE WARM FRONT JUST SOUTH OF THE MICHIGAN STATE BORDER HAS
BEEN SUPPRESSED FOR MOST OF THE DAY BY ELEVATED SHOWERS AND
THUNDERSTORMS. WITH ACTIVITY ALONG THE BOUNDARY NOW WANING, THERE IS
AN OPPORTUNITY FOR THE EXPECTED LATE-DAY NORTHWARD SURGE.
TEMPERATURES AND DEWPOINTS SOLIDLY IN THE 60S ARE AS CLOSE AS
TOLEDO/FORT WAYNE/GOSHEN. SOME BREAKS IN CLOUD COVER WILL OPEN THE
DOOR FOR MODEST SURFACE-BASED DESTABILIZATION 21-00Z. ENHANCED 925-
850MB THETA-E ADVECTION OVER EASTERN IL AND INDIANA WILL PROVIDE THE
FORCING DURING THIS PERIOD, WHICH STILL SUPPORTS A LOW-END SEVERE
THREAT GIVEN THE ROBUST AMBIENT WIND FIELD. FAVORABLY CURVED
HODOGRAPHS AND STEEPENING LAPSE RATES ALOFT AS THE CYCLONE
TRANSLATES ACROSS THE MISSISSIPPI VALLEY SUGGEST ORGANIZATION OF ANY
PARTICULARLY VIGOROUS UPDRAFTS REMAINS IN PLAY. HOWEVER, FORCING DUE
TO STRENGTHENING LLJ/ELEVATED THETA-E ADVECTION WILL BE MOST
FAVORABLE 00-03Z WHEN NOCTURNAL STABILIZATION WILL RENDER THE
BOUNDARY LAYER LARGELY INACCESSIBLE. THE EXTREMELY NARROW CORRIDOR
FOR EVEN MARGINAL SB DESTABILIZATION GREATLY REDUCES SEVERE CONCERNS
FOR SE MICHIGAN THIS EVENING. AFTER SUNSET THE PRIMARY TSTORM
THREATS WILL QUICKLY TRANSITION TO HEAVY RAIN, LIGHTNING, SMALL
HAIL. THE SAGINAW VALLEY AREA REPRESENTS A POTENTIAL CAVEAT IN THAT
STRONG LARGE SCALE FORCING MAY BE SUFFICIENT TO MAINTAIN PRE-
EXISTING CONVECTION SHOULD AN ORGANIZED CONVECTIVE BOUNDARY LAYER
EMERGE FROM THIS EVENING'S ACTIVITY INVOF CHICAGO, ESPECIALLY AS THE
LLJ CONTINUES TO RAMP UP AND PUSH INTO CENTRAL LOWER MI. IT
THEREFORE APPEARS THAT THE GREATEST THREAT FOR SEVERE MAY ACTUALLY
RESIDE OVER NORTHWEST AREAS ROUGHLY 03-06Z.
SOUTHERLY GRADIENT WILL RAMP UP LATE TONIGHT AS THE STRONG COLD
FRONT EVIDENT ON VISIBLE IMAGERY OVER WESTERN MO/SOUTHERN IA MARCHES
EAST. NOT TERRIBLY COMMON TO HAVE SUBSTANTIAL GUSTINESS WITHIN THE
NOCTURNAL WARM SECTOR, BUT IN THE ABSENCE OF THERMAL
DESTABILIZATION, TURBULENCE POTENTIAL APPEARS SUFFICIENT TO KEEP THE
NEAR-SURFACE LAYER MIXED JUST ENOUGH TO SUPPORT GUSTS OF 25-30 KTS
IN THE PRE-FRONTAL ENVIRONMENT AS TEMPERATURES RISE INTO THE LOW/MID
60S AFTER MIDNIGHT.
&&
.LONG TERM...FRIDAY THROUGH NEXT THURSDAY
THE MAIN ITEM RECEIVING ATTENTION IN THE LONG TERM IS THE
POSTFRONTAL WIND EVENT FOR FRIDAY.
AN INTERESTING SETUP IS BEING ADVERTISED FOR FRIDAY IN THE STEEP LOW
LEVEL LAPSE RATE ENVIRONMENT THAT WILL DEVELOP BEHIND THE SURFACE
COLD FRONT. SPECIFICALLY...COULD BE LOOKING AT CONVECTIVE
INSTABILITY WITHIN THE BACKDROP OF DEEP COLUMN DOWNGLIDE AND
SUBSIDENCE (SIMILAR TO COLD SEASON SQUALL TYPE SCENARIOS). DATA
SUGGESTS COLD AIR ADVECTION WITH 850MB TEMPERATURES FALLING FROM 13C
OVERNIGHT TO -2 C BY 15Z. COMPOUNDING MATTERS WILL BE RESIDUAL LOW
LEVEL THETA E CONTENT WHICH MAY RESULT IN SQUATTY...LEGITIMATE CAPE
VALUES BELOW THE CAPPING INVERSION BASE AT 5000 FT AGL. AS IT
STANDS...LOOKING AT RELATIVELY HIGH CONFIDENCE IN WIND ADVISORY
CONDITIONS OF SURFACE WINDGUSTS REACHING THE 45 TO 50 MPH RANGE.
THESE WINDS ARE EXPECTED TO DEVELOP IMMEDIATELY BEHIND THE COLD
FRONT AT AROUND 10Z..AND PERSISTING THROUGH MUCH OF THE DAYLIGHT
HOURS. GRADIENT BEGINS TO RELAX DURING THE AFTERNOON...BUT WILL KEEP
IT CLEAN AND CARRY IT UNTIL 6PM. WILL NEED TO WATCH FOR ORGANIZATION
TO SHOWER ACTIVITY WHICH COULD CONTRIBUTE TO WINDGUSTS PUSHING UP TO
THE 50 KNOT MARK. THE POTENTIAL EXISTS FOR AN UPGRADE TO A SHORT
FUSE HIGH WIND WARNING.
CONDITIONS WILL THEN DRY OUT FOR THE WEEKEND LEADING TO A WONDERFUL
STRETCH OF SPRING WEATHER. HIGHS ON SATURDAY ARE EXPECTED TO REACH
THE MID 50S...WITH TEMPERATURES REACHING THE LOW TO MID 60S ON
SUNDAY.
SLY FLOW SHOULD BOOST HIGHS INTO THE 60S SUNDAY AS THE SURFACE HIGH
SHIFTS EASTWARD. MOISTURE WILL INCREASE AS WELL WITH FORCING
ARRIVING SUN NIGHT IN THE FORM OF A QUICK-MOVING NEG TILTED WAVE AND
ATTENDANT COLD FRONT...CHC POPS FOR SUNDAY NIGHT ACCORDINGLY.
PATTERN REMAINS PROGRESSIVE WITH UPPER HEIGHT RISES AND SFC HIGH
PRESSURE OVER THE GREAT LAKES LEADING TO A DRY AND MILD START TO THE
WEEK.
&&
.MARINE...
LOW PRESSURE WILL DEEPEN AS IT LIFTS INTO THE GREAT LAKES. THIS WILL
FIRST LIFT A WARM FRONT UP THROUGH THE CENTRAL GREAT LAKES THIS
EVENING...PROVIDING A CHANCE FOR ADDITIONAL SHOWERS AND
THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE...WITH THE
MAIN THREAT BEING DAMAGING WIND GUSTS TO 50 KNOTS. A COLD FRONT WILL
THEN SWEEP ACROSS THE AREA FRIDAY MORNING. STRONG WESTERLY WINDS ARE
EXPECTED TO DEVELOP IN ITS WAKE...REACHING TO GALE CRITERIA OVER ALL
OF THE CENTRAL GREAT LAKES. GALE WARNINGS ARE NOW IN EFFECT. WINDS
WILL WEAKEN FRIDAY EVENING AND OVERNIGHT AS HIGH PRESSURE BUILDS IN
FROM THE WEST. MUCH QUIETER WEATHER IS THEN EXPECTED FOR THE WEEKEND
AS THE HIGH BUILDS OVER THE AREA.
&&
.AVIATION...ISSUED 101 PM EDT THU APR 9 2015
LULL IN ACTIVITY OVER SE MI AS OF 17Z WITH THE EXCEPTION OF LIGHT TO
BRIEFLY MOD SHOWERS WITH OCCL EMBEDDED LIGHTNING INVOF KMBS AND
KDTW. EPISODIC SHRA OR BRIEF TSTORM WILL BE POSSIBLE OVER THE NEXT
FEW HOURS BUT GENERALLY EXPECT QUIET CONDITIONS UNTIL LOW-LEVEL JET
RAMPS UP LATER THIS EVENING, PARTICULARLY 00Z-06Z PERIOD, WHICH WILL
INCLUDE LLJ-FORCED PREFRONTAL SHOWERS/TSTORMS IN ADDITION TO COLD
FROPA.
WIND SHEAR FORECAST IS PROBLEMATIC. 50KT SOUTHWESTERLY LLJ WILL
SPREAD INTO THE AREA AFTER 00Z. INITIALLY, CONFIDENCE IS RELATIVELY
HIGH IN WIND SHEAR. HOWEVER...INCREASE IN LLJ STRENGTH TO 60KTS OR
GREATER 03Z-09Z WILL BE ACCOMPANIED BY WIND GUST POTENTIAL AT THE
SFC...WHICH WOULD DIMINISH WIND SHEAR IN THE COLUMN. ULTIMATELY WILL
HAVE TO MONITOR POTENTIAL FOR SFC DECOUPLING IN ORDER TO GET A
HANDLE ON WIND SHEAR IN 3-9Z PD.
FOR DTW...BEST CHANCE OF TSTORMS TODAY 00-06Z...FOCUSED IN 00-03Z
PERIOD. SFC WINDS WILL VEER FROM SE TO S THIS EVENING...BECOMING
SWLY AFTER FROPA AROUND 10Z AND GUSTING TO 25-30KTS. WINDS WILL
FURTHER VEER TO WLY DURING THE DAY FRI...GUSTING TO 40 KTS OR HIGHER.
//DTW THRESHOLD PROBABILITIES...
* HIGH FOR CEILINGS AOB 5KFT.
* LOW THAT TSTORMS WILL IMPACT KDTW THIS AFTERNOON. MEDIUM 00Z-06Z.
* HIGH IN EXCEEDING CROSSWIND THRESHOLDS FROM 260-280 DEGREES
FRIDAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY FROM 6 AM TO 6 PM EDT FRIDAY FOR MIZ047>049-053>055-
060>063-068>070-075-076-082-083.
LAKE HURON...GALE WARNING FROM 6 AM TO 10 PM EDT FRIDAY FOR LHZ363-421-422-
441>443-462>464.
GALE WARNING FROM 10 AM FRIDAY TO 4 AM EDT SATURDAY FOR LHZ361-362.
LAKE ST CLAIR...GALE WARNING FROM 6 AM TO 10 PM EDT FRIDAY FOR LCZ460.
MICHIGAN WATERS OF LAKE ERIE...GALE WARNING FROM 6 AM TO 10 PM EDT FRIDAY FOR LEZ444.
&&
SHORT TERM...JVC
LONG TERM....CB/DT
MARINE.......CB
AVIATION.....JVC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Apr 9, 4:02 PM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 402 PM EDT THU APR 9 2015 MIZ047>049-053>055-060>063-068>070-075-076-082-083-100900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 402 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING AND TONIGHT AS THE PASSAGE OF A WARM FRONT USHERS A WARM...MOIST...AND UNSTABLE ENVIRONMENT INTO SOUTHEAST MICHIGAN. THERE IS A SLIGHT RISK FOR SEVERE WEATHER WITH THESE STORMS...MAINLY BETWEEN 8 PM AND 1 AM. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH. HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. STORMS WILL MOVE QUICKLY FROM SOUTHWEST TO NORTHEAST AT 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY STRONG WINDS WILL DEVELOP EARLY FRIDAY AND CONTINUE THROUGH THE AFTERNOON BEHIND THE PASSAGE OF A COLD FRONT. GUSTS ARE EXPECTED TO REACH 40 TO 50 MPH...POSSIBLY HIGHER. A WIND ADVISORY IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-100900- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 402 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT AS THE PASSAGE OF A WARM FRONT USHERS A WARM...MOIST...AND UNSTABLE ENVIRONMENT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER WITH THESE STORMS...MAINLY BETWEEN 8 PM AND 1 AM. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS TO 50 KNOTS. STORMS WILL MOVE QUICKLY FROM SOUTHWEST TO NORTHEAST AT 35 TO 45 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GALE WARNINGS ARE IN EFFECT FOR ALL MARINE AREAS ON FRIDAY. PLEASE SEE THE LATEST MARINE WEATHER MESSAGE OR FORECAST FOR DETAILS. .SPOTTER INFORMATION STATEMENT... YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). MANN
In the hours before
Special weather statement, Apr 9, 6:38 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
638 PM EDT THU APR 9 2015
MIZ068-075-082-092330-
LIVINGSTON MI-LENAWEE MI-WASHTENAW MI-
638 PM EDT THU APR 9 2015
...SPECIAL WEATHER STATEMENT FOR NORTHERN LENAWEE...SOUTHERN
LIVINGSTON AND WASHTENAW COUNTIES UNTIL 730 PM EDT...
AT 637 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DEXTER TO NEAR GRASS
LAKE TO 6 MILES EAST OF HILLSDALE...AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
HAMBURG AROUND 640 PM EDT.
WHITMORE LAKE AROUND 645 PM EDT.
CHELSEA AROUND 650 PM EDT.
SOUTH LYON AND ADDISON AROUND 655 PM EDT.
DEXTER...SALEM AND CEMENT CITY AROUND 700 PM EDT.
ONSTED AROUND 710 PM EDT.
ANN ARBOR AROUND 715 PM EDT.
YPSILANTI AND DIXBORO AROUND 725 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE DELHI MILLS...HUDSON
MILLS METROPARK...UNADILLA...MANITOU BEACH-DEVILS LAKE...LAKELAND...
HUDSON MILLS...MACON...PLEASANT LAKE...LYNDON TOWNSHIP AND
SPRINGVILLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4207 8436 4207 8413 4258 8414 4261 8409
4265 8368 4244 8367 4243 8355 4209 8354
4208 8377 4203 8378 4186 8436
TIME...MOT...LOC 2237Z 256DEG 26KT 4235 8378 4226 8411 4194 8451
MANNThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:54 PM EDT | Gale Warning | DTX | 28 hr | |
| Apr 9, 4:00 PM EDT | Wind Advisory | DTX | Bay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more | 23 hr |
| Apr 9, 6:38 PM EDT | Special Weather Statement | DTX | Livingston, Washtenaw | 52 min |
| Apr 9, 6:58 PM EDT | Tornado Warning | DTX | Washtenaw | 47 min |
| Apr 9, 7:50 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw, Wayne | 38 min |
Nearby
Tornado Warnings in Michigan, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.